Alert archive / Massachusetts / Coastal Flood Statements in 2022
Coastal Flood Statement 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Jun 15, 2022, 3:39 AM EDT for 6 counties in Massachusetts. It took effect at Jun 15, 2022, 11:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2022, 3:39 AM EDT (07:39 UTC)
- In effect from
- Jun 15, 2022, 11:00 PM EDT
- Expired
- Jun 16, 2022, 3:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
415
WHUS41 KBOX 150739
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
339 AM EDT Wed Jun 15 2022
MAZ007-015-016-019-022-024-152045-
/O.NEW.KBOX.CF.S.0005.220616T0300Z-220616T0700Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Nantucket MA-
339 AM EDT Wed Jun 15 2022
...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (3.3 to 13.0 feet Mean Lower Low Water).
* WHERE...Eastern Essex MA, Suffolk MA, Eastern Norfolk MA,
Eastern Plymouth MA, Barnstable MA and Nantucket MA Counties.
* WHEN...From 11 PM this evening to 3 AM Thursday.
* IMPACTS...Minor splash over is expected for the most vulnerable
low lying locations along the coast around the time of high
tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 11.4/11.9 1.9/ 2.3 0.1/ 0.6 2 Minor
15/01 PM 9.9/10.4 0.4/ 0.9 0.2/ 0.8 2-3 None
16/01 AM 11.5/12.0 2.0/ 2.5 0.1/ 0.6 2 Minor
16/02 PM 9.5/10.0 0.0/ 0.5 -0.2/ 0.3 2-3 None
17/02 AM 11.2/11.7 1.7/ 2.2 -0.2/ 0.3 4 Minor
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 10.3/10.8 0.8/ 1.3 0.2/ 0.7 1 None
15/01 PM 8.7/ 9.2 -0.9/-0.4 0.2/ 0.8 1-2 None
16/01 AM 10.3/10.8 0.8/ 1.3 0.1/ 0.6 2 None
16/02 PM 8.3/ 8.8 -1.3/-0.8 -0.2/ 0.3 2-3 None
17/02 AM 10.0/10.5 0.5/ 1.0 -0.2/ 0.3 4 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 4.4 ft, Major 5.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 12.1/12.6 2.0/ 2.5 0.2/ 0.7 1 Minor
15/01 PM 10.5/11.0 0.4/ 0.9 0.4/ 0.9 1 None
16/01 AM 12.1/12.6 2.0/ 2.5 0.2/ 0.7 1 Minor
16/02 PM 10.1/10.6 0.0/ 0.5 0.0/ 0.5 1-2 None
17/02 AM 11.8/12.3 1.7/ 2.2 0.0/ 0.5 2 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 12.0/12.5 2.1/ 2.6 0.2/ 0.7 1 None
15/01 PM 10.4/10.9 0.5/ 1.0 0.4/ 0.9 1 None
16/01 AM 12.0/12.5 2.1/ 2.6 0.2/ 0.7 1 None
16/02 PM 9.9/10.4 0.0/ 0.5 0.0/ 0.5 1-2 None
17/02 AM 11.6/12.1 1.7/ 2.2 -0.2/ 0.3 2 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 11.5/12.0 1.8/ 2.2 0.2/ 0.8 1 Minor
15/01 PM 9.9/10.4 0.2/ 0.7 0.5/ 1.0 2 None
16/01 AM 11.7/12.2 2.0/ 2.5 0.2/ 0.8 2 Minor
16/02 PM 9.5/10.0 -0.2/ 0.2 0.0/ 0.5 2-3 None
17/02 AM 11.3/11.8 1.6/ 2.0 0.0/ 0.5 3 Minor
17/02 PM 9.7/10.2 0.0/ 0.5 0.2/ 0.7 2 None
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/09 PM 3.2/ 3.7 1.2/ 1.7 0.0/ 0.5 1-2 None
15/09 AM 2.5/ 3.0 0.5/ 1.0 0.0/ 0.5 1-2 None
15/10 PM 3.4/ 3.9 1.4/ 1.9 0.2/ 0.7 1 None
16/10 AM 2.3/ 2.8 0.4/ 0.9 -0.2/ 0.3 1 None
16/11 PM 3.0/ 3.5 1.0/ 1.5 -0.2/ 0.3 3-4 None
17/11 AM 2.5/ 3.0 0.5/ 1.0 -0.2/ 0.3 4 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 AM 6.6/ 7.1 -1.1/-0.7 0.6/ 1.1 2 None
15/02 PM 5.1/ 5.6 -2.7/-2.2 0.6/ 1.1 2 None
16/02 AM 6.4/ 6.9 -1.4/-0.9 0.4/ 0.9 2 None
16/02 PM 4.6/ 5.1 -3.2/-2.7 0.1/ 0.6 2-3 None
17/03 AM 6.0/ 6.5 -1.8/-1.3 0.1/ 0.6 4 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 AM 5.7/ 6.2 1.2/ 1.7 0.6/ 1.1 2 None
15/02 PM 4.2/ 4.7 -0.2/ 0.2 0.6/ 1.1 2 None
16/02 AM 5.7/ 6.2 1.2/ 1.7 0.5/ 1.0 2 None
16/03 PM 4.0/ 4.5 -0.6/-0.1 0.2/ 0.8 2-3 None
17/03 AM 5.5/ 6.0 1.0/ 1.5 0.4/ 0.9 4 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 12.3/12.8 2.2/ 2.7 0.4/ 0.9 2 None
15/01 PM 10.6/11.1 0.5/ 1.0 0.6/ 1.1 2 None
16/01 AM 12.4/12.9 2.2/ 2.7 0.5/ 1.0 2 None
16/02 PM 10.1/10.6 0.0/ 0.5 0.1/ 0.6 2-3 None
17/02 AM 11.9/12.4 1.8/ 2.2 0.2/ 0.7 4 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 12.7/13.2 2.2/ 2.7 0.4/ 0.9 1-2 Minor
15/01 PM 11.1/11.6 0.6/ 1.1 0.6/ 1.1 2 None
16/01 AM 12.8/13.3 2.2/ 2.7 0.4/ 0.9 1 Minor
16/02 PM 10.6/11.1 0.1/ 0.6 0.0/ 0.5 2 None
17/02 AM 12.3/12.8 1.8/ 2.2 0.0/ 0.5 3-4 None
17/02 PM 10.9/11.4 0.4/ 0.9 0.4/ 0.9 3 None
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/12 AM 11.1/11.6 0.8/ 1.3 0.5/ 1.0 1 None
15/01 PM 9.6/10.1 -0.8/-0.2 0.7/ 1.1 1-2 None
16/01 AM 11.1/11.6 0.8/ 1.3 0.4/ 0.9 1 None
16/02 PM 8.9/ 9.4 -1.5/-1.0 0.0/ 0.5 2-3 None
17/02 AM 10.5/11.0 0.2/ 0.7 0.0/ 0.5 3-4 None
17/02 PM 9.2/ 9.7 -1.1/-0.7 0.2/ 0.8 3 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
14/09 PM 6.0/ 6.5 1.6/ 2.0 0.6/ 1.1 1 None
15/09 AM 4.7/ 5.2 0.4/ 0.9 0.4/ 0.9 1 None
15/10 PM 5.9/ 6.4 1.5/ 2.0 0.6/ 1.1 1 None
16/10 AM 4.7/ 5.2 0.2/ 0.8 0.2/ 0.8 1 None
16/11 PM 5.7/ 6.2 1.3/ 1.8 0.6/ 1.1 3-4 None
17/11 AM 4.9/ 5.4 0.5/ 1.0 0.5/ 1.0 4 None
Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 AM 4.5/ 5.0 0.9/ 1.4 0.4/ 0.9 2 None
15/02 PM 3.5/ 4.0 -0.2/ 0.3 0.6/ 1.1 2 None
16/01 AM 4.5/ 5.0 0.9/ 1.4 0.5/ 1.0 2 None
16/03 PM 3.1/ 3.6 -0.6/-0.1 0.2/ 0.7 2-3 None
17/03 AM 4.2/ 4.7 0.6/ 1.1 0.2/ 0.7 4-5 None
&&
$$1 follow-up statement
759
WHUS41 KBOX 151906
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
306 PM EDT Wed Jun 15 2022
MAZ007-015-016-019-022-024-160700-
/O.CON.KBOX.CF.S.0005.220616T0300Z-220616T0700Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Nantucket MA-
306 PM EDT Wed Jun 15 2022
...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 3 AM EDT THURSDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (3.3 to 13.1 feet Mean Lower Low Water).
* WHERE...Eastern Essex MA, Suffolk MA, Eastern Norfolk MA,
Eastern Plymouth MA, Barnstable MA and Nantucket MA Counties.
* WHEN...From 11 PM this evening to 3 AM EDT Thursday.
* IMPACTS...Minor splash over is expected for the most vulnerable
low lying locations along the coast around the time of high
tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 9.9/10.4 0.4/ 0.9 0.2/ 0.8 2 None
16/01 AM 11.5/12.0 2.0/ 2.5 0.1/ 0.6 2 Minor
16/02 PM 9.6/10.1 0.1/ 0.6 0.0/ 0.5 2-3 None
17/02 AM 11.2/11.7 1.7/ 2.2 -0.2/ 0.3 3-4 Minor
17/03 PM 9.9/10.4 0.4/ 0.9 0.2/ 0.8 3 None
18/03 AM 11.2/11.7 1.7/ 2.2 0.2/ 0.8 2 Minor
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 8.7/ 9.2 -0.9/-0.4 0.2/ 0.8 2 None
16/01 AM 10.3/10.8 0.8/ 1.3 0.1/ 0.6 1 None
16/02 PM 8.4/ 8.9 -1.1/-0.7 0.0/ 0.5 1-2 None
17/02 AM 10.0/10.5 0.5/ 1.0 -0.2/ 0.3 3-4 None
17/03 PM 8.8/ 9.3 -0.8/-0.2 0.2/ 0.8 3 None
18/03 AM 10.2/10.7 0.7/ 1.1 0.2/ 0.8 2 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 4.4 ft, Major 5.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 10.5/11.0 0.4/ 0.9 0.4/ 0.9 1 None
16/01 AM 12.1/12.6 2.0/ 2.5 0.2/ 0.7 1 Minor
16/02 PM 10.1/10.6 0.0/ 0.5 0.0/ 0.5 1-2 None
17/02 AM 11.8/12.3 1.7/ 2.2 0.0/ 0.5 2 None
17/03 PM 10.2/10.7 0.1/ 0.6 0.2/ 0.7 1 None
18/03 AM 11.7/12.2 1.6/ 2.0 0.2/ 0.8 1 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 10.4/10.9 0.5/ 1.0 0.4/ 0.9 1 None
16/01 AM 11.9/12.4 2.0/ 2.5 0.1/ 0.6 1 None
16/02 PM 9.9/10.4 0.0/ 0.5 0.0/ 0.5 1-2 None
17/02 AM 11.6/12.1 1.7/ 2.2 -0.2/ 0.3 2 None
17/03 PM 10.2/10.7 0.2/ 0.8 0.2/ 0.8 1 None
18/03 AM 11.6/12.1 1.7/ 2.2 0.2/ 0.8 1 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 9.8/10.3 0.1/ 0.6 0.4/ 0.9 2 None
16/01 AM 11.6/12.1 1.9/ 2.3 0.2/ 0.7 2 Minor
16/02 PM 9.5/10.0 -0.2/ 0.2 0.0/ 0.5 1-2 None
17/02 AM 11.2/11.7 1.5/ 2.0 -0.2/ 0.3 3 Minor
17/02 PM 9.7/10.2 0.0/ 0.5 0.2/ 0.7 2 None
18/03 AM 11.4/11.9 1.7/ 2.2 0.4/ 0.9 2 Minor
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/10 PM 3.4/ 3.9 1.4/ 1.9 0.2/ 0.7 1 None
16/11 AM 2.3/ 2.8 0.4/ 0.9 -0.2/ 0.3 1 None
16/11 PM 2.8/ 3.4 0.9/ 1.4 -0.2/ 0.2 2-4 None
17/11 AM 2.5/ 3.0 0.5/ 1.0 -0.2/ 0.3 4 None
18/12 AM 2.8/ 3.4 0.9/ 1.4 0.0/ 0.5 3 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/02 PM 5.1/ 5.6 -2.7/-2.2 0.6/ 1.1 2 None
16/02 AM 6.2/ 6.8 -1.5/-1.0 0.2/ 0.8 2 None
16/02 PM 4.5/ 5.0 -3.2/-2.7 0.0/ 0.5 2 None
17/03 AM 5.9/ 6.4 -1.9/-1.4 0.0/ 0.5 4 None
17/04 PM 4.7/ 5.2 -3.0/-2.5 0.2/ 0.8 4 None
18/04 AM 6.4/ 6.9 -1.4/-0.9 0.6/ 1.1 4 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 4.2/ 4.7 -0.3/ 0.2 0.6/ 1.1 2 None
16/02 AM 5.6/ 6.1 1.1/ 1.6 0.4/ 0.9 2 None
16/03 PM 4.0/ 4.5 -0.6/-0.1 0.2/ 0.8 2 None
17/02 AM 5.4/ 5.9 0.9/ 1.4 0.4/ 0.9 3-4 None
17/03 PM 4.2/ 4.7 -0.2/ 0.2 0.5/ 1.0 4 None
18/04 AM 5.5/ 6.0 1.0/ 1.5 0.5/ 1.0 3-4 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 10.6/11.1 0.5/ 1.0 0.6/ 1.1 2 None
16/01 AM 12.3/12.8 2.2/ 2.7 0.4/ 0.9 2 None
16/02 PM 10.1/10.6 0.0/ 0.5 0.1/ 0.6 2 None
17/02 AM 11.8/12.3 1.7/ 2.2 0.1/ 0.6 4 None
17/03 PM 10.4/10.9 0.2/ 0.8 0.4/ 0.9 3 None
18/03 AM 12.0/12.5 1.9/ 2.3 0.6/ 1.1 3 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 11.1/11.6 0.6/ 1.1 0.6/ 1.1 1-2 None
16/01 AM 12.8/13.3 2.2/ 2.7 0.4/ 0.9 1 Minor
16/02 PM 10.6/11.1 0.1/ 0.6 0.0/ 0.5 1-2 None
17/02 AM 12.3/12.8 1.8/ 2.2 0.0/ 0.5 3-4 None
17/02 PM 10.8/11.3 0.2/ 0.8 0.2/ 0.8 3 None
18/03 AM 12.6/13.1 2.1/ 2.6 0.6/ 1.1 3 Minor
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/01 PM 9.5/10.0 -0.9/-0.4 0.6/ 1.1 1 None
16/01 AM 11.1/11.6 0.8/ 1.3 0.4/ 0.9 1 None
16/02 PM 9.0/ 9.5 -1.4/-0.9 0.1/ 0.6 1-2 None
17/02 AM 10.5/11.0 0.2/ 0.7 0.0/ 0.5 3-4 None
17/02 PM 9.1/ 9.6 -1.3/-0.8 0.2/ 0.7 4 None
18/03 AM 10.7/11.2 0.4/ 0.9 0.5/ 1.0 3-4 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/10 PM 5.9/ 6.4 1.5/ 2.0 0.6/ 1.1 1 None
16/10 AM 4.7/ 5.2 0.4/ 0.9 0.4/ 0.9 1 None
16/11 PM 5.5/ 6.0 1.1/ 1.6 0.4/ 0.9 2-4 None
17/11 AM 4.7/ 5.2 0.4/ 0.9 0.4/ 0.9 4 None
18/12 AM 5.2/ 5.7 0.8/ 1.3 0.4/ 0.9 3 None
Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
15/02 PM 3.5/ 4.0 -0.2/ 0.3 0.6/ 1.1 2 None
16/02 AM 4.5/ 5.0 0.9/ 1.4 0.4/ 0.9 2 None
16/03 PM 3.0/ 3.5 -0.7/-0.2 0.1/ 0.6 2 None
17/03 AM 4.2/ 4.7 0.6/ 1.1 0.2/ 0.7 3-4 None
17/03 PM 3.1/ 3.6 -0.6/-0.1 0.2/ 0.7 5 None
18/04 AM 4.4/ 4.9 0.8/ 1.3 0.5/ 1.0 4 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Jun 15, 1:51 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 1:51 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 151 AM EDT Wed Jun 15 2022 .SYNOPSIS... High pressure and dry weather remains in control through Wednesday. Cooler later tonight and Wednesday behind a backdoor cold front, especially in eastern MA, as northeast winds develop. The threat for showers and thunderstorms increases Thursday night into Friday, ahead of an approaching cold front. A few strong storms are possible Friday afternoon/early evening. Dry and cooler weather returns this weekend, likely lingering into early next week with moderating temperatures. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 935 PM update... Clear skies and light winds across SNE this evening. Weak backdoor front slides south across the region overnight with a wind shift to NE and increasing low clouds developing across eastern MA toward daybreak. Current forecast on track. Previous discussion... * Dry and quiet weather with high pressure in control. May see some low clouds spreading into eastern areas toward daybreak. Ridge axis amplifies as it builds over the central Great Lakes into Ontario tonight. During this timeframe southern New England will be under cyclonic flow as a shortwave digs from northern ME to south of Nova Scotia by daybreak. Anticipate a backdoor front to slide into and through much of southern New England tonight. Will see dry and quiet weather across southern New England tonight. Main concern in the forecast is increasing low level clouds late tonight as the shortwave digs to the south of Nova Scotia. This will push the cloud cover currently situated just NE of Maine toward southern New England late as the backdoor front slides in roughly around the 09-12Z timeframe. Expecting fairly good radiational cooling tonight before that cloud deck moves in late. Due to this did lower temps to the NBM25th percentile of guidance. Not out of the question that temps need to be lowered a bit further if the cloud cover pushing in delays a bit later. For now given the 925 hPa temps of 10-15 degrees Celsius think that 50s to low 60 degrees seems reasonable for low temperatures tonight. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... Highlights * Cloudy start across much of southern New England on Wednesday, but should scatter out as the boundary layer grows. Will be dry, but cooler due to onshore flow. * Increasing mid/high clouds Wednesday night. Cannot completely rule out a few showers spreading into western areas toward daybreak. Ridge axis over the central Great Lakes/Ontario builds into the eastern Great Lakes/Quebec by late Wednesday. The ridge builds into the western periphery of New England by early Thursday. High pressure builds over southern New England on Wednesday and pushes offshore to the E/SE by early Thursday. Wednesday... Biggest change for folks is going to be much cooler temperatures across a good portion of southern New England on Wednesday due to the backdoor fronts passage. Will have onshore flow across much of southern New England, but will shift to a SE direction during the afternoon as the high builds overhead. Expect central and eastern areas to be cooler with 925 hPa temps of 13-15 Celsius, while western areas will still be roughly 15-20 Celsius. The NBM75th percentile looked pretty good with readings in the low/mid 80s for the CT River Valley and generally low/mid 70s elsewhere. Only potential crux is how quickly the low clouds scatter out. Have gone with the vast majority of the guidance which scatters things out by late AM/early afternoon, but not completely sold on this as sometimes it is very difficult to scour this out with onshore flow. If this occurs then temps will need to be reduced further in future updates. Wednesday night... Generally dry and quiet weather with increasing mid/high clouds late. A shortwave may ride along the top of the ridge as is moves into E NY/western areas toward daybreak. Not completely out of the question there is an isolated shower or two for western areas as PWATs increase to roughly 1-1.5 inches due to the position of the high. Flow aloft becomes southerly with 925 hPa temps around 13-16 Celsius. Overnight lows in the mid to upper 50s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Highlights... * Best chance for any rain is Thu night/Fri - scattered showers & thunderstorms, a few may be strong Friday afternoon/early evening * Warmest day is Friday with highs 85-90, then heat breaks with mild days and cool nights this weekend * Dry weather likely early next week with moderating temps Precipitation... Both Euro (00z) and GFS (12z) ensembles show an airmass change Thu, with PWATs going from below normal to above normal from 12z Thu to 00z Fri. Tight moisture gradient aloft suggest an instability burst, with warm frontal convection possible, especially late in the day across western MA/CT where deeper moisture and instability aloft exist. Lead short wave trough and associated PWAT anomaly move thru Thu night. Modest synoptic scale forcing via Q-vector convergence, elevated instability per negative SI and deep layer moisture should be sufficient for scattered showers and storms, with locally downpours possible. Given day 3 forecast, not quite sure how widespread convection will be. Friday, column begins to dry out behind departing lead short wave, however dynamic tropopause shows a potent trailing short wave in the WNW flow aloft moving across SNE late in the day. Some favorable parameters for strong/severe storms which include dew pts pooling well into the 60s from eastern CT-RI- southeast MA and temps into the 80s yielding CAPEs of 1000-1500 j/kg. Other favorable parameters include 6.5-7.0 C/KM mid level lapse rates and 40-50 kt of deep layer shear. Although its SNE so there are limiting factors which include, perhaps too much dry air aloft, as GFS and NAM bufkit indicate low RH values in the 0C to - 10C layer, not good for building updrafts. In addition, 850 mb flow is westerly, this will limit convergence and downslope winds may dry out the blyr too much. For this reason greatest threat is from eastern CT into RI and southeast MA. This could be a concern given Fri looks to be a good beach day. It will come down to how much moisture is leftover for the trailing short wave Friday. Day 4 forecast, so definitely some uncertainty here. Post frontal and dry for the weekend. Cold air aloft and cyclonic flow may yield an isolated low top shower Saturday, but dry air aloft should be deep enough for dry weather to prevail, especially Sunday when core of PWAT minimum anomaly is over the region. Ensembles suggest dry NW flow into Monday and possibly Tue. Temperatures... Thursday, SNE will be on the cool side of the warm frontal boundary, with warm sector well to the west. This combined with increasing clouds should limit highs Thu to the 70s. Warm sector airmass begins to advect northeast Thu night, so becoming more humid with dew pts rising into the 60s. Above normal temps at 850 mb Fri combined with sunshine and westerly winds (downslope winds) will support highs 85- 90! Warm at the beaches too given westerly flow. The heat and humidity break Fri night with post frontal airmass overspreading the region. Very pleasant this weekend, with dry weather, mild days and cool nights. Highs in the 70s and lows in the 50s with a few upper 40s northwest MA. Remaining dry into early next week and temps slowly moderating to 75-80. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 06z update... Today...Moderate confidence. VFR cigs 4-5k ft developing from E to W this morning with areas of MVFR possible across central and E MA. Lower cigs scattering out this afternoon in eastern New Eng. NE wind 5-15 kt becoming E/SE this afternoon. Tonight...High confidence. VFR with increasing mid clouds from W to E overnight. Thursday...High confidence. Mainly VFR cigs. A few morning showers possible in western MA/CT. S wind gusts to 20 kt developing. KBOS Terminal...Expect a period of cigs around 4-5k ft this morning with a chance for MVFR cigs 2-3k ft. Lower confidence in these lower cigs. KBDL Terminal...High confidence. Outlook /Thursday Night through Sunday/... Thursday: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA. Thursday Night: Mainly MVFR, with areas VFR possible. Breezy. Chance SHRA, isolated TSRA. Friday: Mainly VFR, with areas MVFR possible. Breezy. Slight chance SHRA, isolated TSRA. Friday Night through Juneteenth: VFR. Breezy. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 750 PM update... Tonight and Wednesday...High confidence. Winds becoming NE 10-15 kt after midnight. Should see speed diminish to 5-10 kts late on Wednesday. Seas 1-3 ft. Wednesday night...High confidence. Winds light and variable as high pressure builds overhead. Shift to a more southerly direction at 5-10 kts toward daybreak. Seas 1-3 ft. Outlook /Thursday Night through Sunday/... Thursday: Winds less than 25 kt. Thursday Night through Friday: Moderate risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers, isolated thunderstorms. Friday Night: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers, isolated thunderstorms. Saturday: Winds less than 25 kt. Seas up to 5 ft. Saturday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Juneteenth: Winds less than 25 kt. Seas locally approaching 5 ft. && .TIDES/COASTAL FLOODING... The Strawberry moon will bring high astronomical tides tonight with tides at 12 ft MLLW for BOS and 4.3 ft for ACK. We are running roughly 0.5 ft above the obs water level, so given this along with weak onshore flow tonight have opted to hoist a Coastal Flood Statement for the midnight high tide. Think that there could be some nuisance flooding across the typical most vulnerable locations. Will still have high astronomical tides Wednesday night and onshore flow. Not out of the question that another Coastal Flood Statement will be needed for eastern areas. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/BL NEAR TERM...KJC/BL SHORT TERM...BL LONG TERM...Nocera AVIATION...KJC/Nocera MARINE...Nocera/BL/GAF TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 14, 4:08 PM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 PM EDT Tue Jun 14 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-152015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 PM EDT Tue Jun 14 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-152015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 PM EDT Tue Jun 14 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:05 PM EDT | Small Craft Advisory | BOX | 59 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.